MAUDE Adverse Event Report: COMBAT MEDICAL SYSTEMS LLC FRESH WHOLE BLOOD TRANSFUSION SET; CONVENIENCE KIT

COMBAT MEDICAL SYSTEMS LLC FRESH WHOLE BLOOD TRANSFUSION SET; CONVENIENCE KIT
Model Number 2
Medical Device Problem Codes Device Damaged Prior to Use (2284); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This was identified at a training operation within the us military.No patient involvement.Initial mdr assessment was completed and determined not to be reportable based on customer usage (training exercise) and no patient impact.However, a field action was initiated and in an abundance of caution we reevaluated our mdr assessment and are filing this report.Combat medical received a complaint that the blood pack needles were found bent upon opening the convenience kit.The issue was discovered to be one component (a stand alone device) within the convenience kit: blood pack, single unit, r80-808.Investigation has shown that the current assembly process has the potential of bending/disconnecting the needles used in the affected kits.The influence of the variation of the needle position within the component (blood pack, single unit, 450 ml (r80-808)), coupled with the manual assembly process of folding the blood pack is causing needle damage in the finished product.
 
Event or Problem Description
Needles in the donor kits are bent and one disconnected from the bag when the corpsman attempted to uncap the needle during a training exercise.

Brand Name
FRESH WHOLE BLOOD TRANSFUSION SET
Common Device Name
CONVENIENCE KIT
Manufacturer (Section D)
COMBAT MEDICAL SYSTEMS LLC
5555 harrisburg indust park dr
harrisburg NC 28075
MDR Report Key11158710
Report Number3008258694-2021-00001
Device Sequence Number3726627
Product Code POQ
UDI-Device IdentifierM68980801020
UDI-PublicM68980801020
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number2
Device Catalogue Number80-801
Device Lot NumberMFG3302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
300825869422DEC2020R001
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;